Alert archive / Louisiana / Small Craft Advisories in 2012
Small Craft Advisory 5, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Jan 12, 2012, 4:18 AM CST. It took effect at Jan 12, 2012, 6:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2012, 4:18 AM CST (10:18 UTC)
- In effect from
- Jan 12, 2012, 6:00 AM CST
- Expired
- Jan 12, 2012, 6:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted, in the capitals the NWS used until 2016.
512 WHUS74 KLCH 121019 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 418 AM CST THU JAN 12 2012 ...GALE WARNING ISSUED FOR THE COASTAL WATERS FOR THURSDAY... ... VERY LOW WATER CONDITIONS FOR COASTAL LAKES AND BAYS DURING LOW TIDE... .A VIGOROUS COLD FRONT WILL ADVANCE RAPIDLY ACROSS THE NORTHWEST GULF THIS MORNING. A STRONG OFFSHORE FLOW WILL FOLLOW IN ITS WAKE WITH WINDS OF 20 TO 30 KNOTS COMMON AND OCCASIONAL TO FREQUENT GALE FORCE GUSTS. A SMALL CRAFT ADVISORY IS IN EFFECT NEAR SHORE WITH A GALE WARNING FOR THE OUTER WATERS. WINDS WILL TAPER OFF DURING THE EVENING HOURS AS THE FRONT EXITS FURTHER EAST OF THE REGION AND COLD HIGH PRESSURE NOSES INTO THE GULF WATERS FROM THE NORTHWEST. THIS FRONTAL PASSAGE WILL ALSO RESULT IN A SIGNIFICANT AND DANGEROUS LOWERING OF WATERS WITHIN LOCAL COASTAL LAKES AND BAYS. TIDES OF -2.5 TO -3.0 FEET MEAN LOW LOWER WATER AROUND LOW ASTRONOMICAL TIDE DURING THE LATE MORNING ARE EXPECTED. GMZ450-452-455-121800- /O.CAN.KLCH.SC.Y.0003.000000T0000Z-120112T1200Z/ /O.EXT.KLCH.SC.Y.0004.120112T1018Z-120113T0600Z/ /O.CAN.KLCH.GL.W.0001.120112T1200Z-120112T2100Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- 418 AM CST THU JAN 12 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE GALE WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * WINDS AND SEAS THURSDAY: NORTHWEST WINDS 20 TO 25 KNOTS WITH OCCASIONAL GUSTS ABOVE 35 KNOTS. SEAS 4 TO 6 FEET NEAR SHORE. * WINDS AND SEAS THURSDAY EVENING: NORTHWEST WINDS 20 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ430-432-121800- /O.CAN.KLCH.LO.Y.0001.000000T0000Z-120113T0000Z/ /O.CAN.KLCH.SC.Y.0003.000000T0000Z-120112T2100Z/ /O.NEW.KLCH.LO.Y.0002.120112T1200Z-120113T0000Z/ /O.NEW.KLCH.SC.Y.0005.120112T1200Z-120113T0000Z/ SABINE LAKE-CALCASIEU LAKE- 418 AM CST THU JAN 12 2012 ...LOW WATER ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A LOW WATER ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS AND SEAS: NORTHWEST WINDS 15 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. LAKE WATERS ROUGH. * LOW WATER: TIDES OF (-2.5) TO (-3.0) FEET MEAN LOW LOWER WATER AROUND LOW ASTRONOMICAL TIDE DURING THE LATE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE IMPACT. && $$ GMZ435-121800- /O.CAN.KLCH.LO.Y.0001.000000T0000Z-120113T0000Z/ /O.CAN.KLCH.SC.Y.0003.000000T0000Z-120113T0000Z/ /O.NEW.KLCH.LO.Y.0002.120112T1200Z-120113T0000Z/ /O.NEW.KLCH.SC.Y.0005.120112T1200Z-120113T0000Z/ VERMILION BAY- 418 AM CST THU JAN 12 2012 ...LOW WATER ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A LOW WATER ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS AND SEAS: NORTHWEST WINDS 15 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. BAY WATERS ROUGH. * LOW WATER: TIDES OF (-2.5) TO (-3.0) FEET MEAN LOW LOWER WATER AROUND LOW ASTRONOMICAL TIDE DURING THE LATE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE IMPACT. && $$ GMZ470-472-475-121800- /O.CON.KLCH.SC.Y.0003.000000T0000Z-120112T1200Z/ /O.EXT.KLCH.GL.W.0001.120112T1200Z-120113T0000Z/ /O.EXT.KLCH.SC.Y.0004.120113T0000Z-120113T0600Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 418 AM CST THU JAN 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... ...GALE WARNING NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT... THE GALE WARNING IS NOW IN EFFECT UNTIL 6 PM CST THIS EVENING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. * WINDS AND SEAS THURSDAY: NORTHWEST WINDS 25 TO 30 KNOTS WITH FREQUENT HIGHER GUSTS ABOVE 35 KNOTS. SEAS 6 TO 9 FEET. * WINDS AND SEAS THURSDAY NIGHT: NORTHWEST WINDS 20 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
2 follow-up statements
719 WHUS74 KLCH 121752 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 1152 AM CST THU JAN 12 2012 ...GUSTS AROUND GALE FORCE EXPECTED OVER THE COASTAL WATERS THIS AFTERNOON... ...VERY LOW WATER CONDITIONS FOR COASTAL LAKES AND BAYS DURING LOW TIDE... .STRONG OFFSHORE FLOW IN THE WAKE OF A STRONG COLD FRONT WITH WINDS OF 20 TO 30 KNOTS COMMON AND OCCASIONAL TO FREQUENT GALE FORCE GUSTS. A SMALL CRAFT ADVISORY IS IN EFFECT NEAR SHORE WITH A GALE WARNING FOR THE OUTER WATERS. WINDS WILL TAPER OFF DURING THE EVENING HOURS AS THE FRONT EXITS FURTHER EAST OF THE REGION AND COLD HIGH PRESSURE NOSES INTO THE GULF WATERS FROM THE NORTHWEST. THIS FRONTAL PASSAGE WILL ALSO RESULT IN A SIGNIFICANT AND DANGEROUS LOWERING OF WATERS WITHIN LOCAL COASTAL LAKES AND BAYS. TIDES OF -2.5 TO -3.0 FEET MEAN LOW LOWER WATER AROUND LOW ASTRONOMICAL TIDE DURING THE LATE MORNING ARE EXPECTED. GMZ470-472-475-130300- /O.CON.KLCH.GL.W.0001.000000T0000Z-120113T0000Z/ /O.CON.KLCH.SC.Y.0004.120113T0000Z-120113T0600Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 1152 AM CST THU JAN 12 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT... A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT. * WINDS AND SEAS THURSDAY: NORTHWEST WINDS 25 TO 30 KNOTS WITH FREQUENT HIGHER GUSTS ABOVE 35 KNOTS. SEAS 6 TO 9 FEET. * WINDS AND SEAS THURSDAY NIGHT: NORTHWEST WINDS 20 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ430-432-435-130000- /O.CON.KLCH.LO.Y.0002.000000T0000Z-120113T0000Z/ /O.CON.KLCH.SC.Y.0005.000000T0000Z-120113T0000Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- 1152 AM CST THU JAN 12 2012 ...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS AND SEAS: NORTHWEST WINDS 15 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. LAKE WATERS ROUGH. * LOW WATER: TIDES OF (-2.5) TO (-3.0) FEET MEAN LOW LOWER WATER AROUND LOW ASTRONOMICAL TIDE DURING THE LATE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE IMPACT. && $$ GMZ450-452-455-130300- /O.CON.KLCH.SC.Y.0004.000000T0000Z-120113T0600Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- 1152 AM CST THU JAN 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * WINDS AND SEAS THURSDAY: NORTHWEST WINDS 20 TO 25 KNOTS WITH OCCASIONAL GUSTS ABOVE 35 KNOTS. SEAS 4 TO 6 FEET NEAR SHORE. * WINDS AND SEAS THURSDAY EVENING: NORTHWEST WINDS 20 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
195 WHUS74 KLCH 130008 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 608 PM CST THU JAN 12 2012 ...STRONG NORTH WINDS TO CONTINUE THIS EVENING... .STRONG OFFSHORE FLOW WILL CONTINUE DURING THE EVENING HOURS AS A COLD HIGH PRESSURE SYSTEM BUILDS IN OVER THE COASTAL WATERS. WINDS WILL TAPER OFF DURING THE OVERNIGHT AS THE CENTER OF THE HIGH BEGINS TO NEAR THE REGION. GMZ470-472-475-130600- /O.EXP.KLCH.GL.W.0001.000000T0000Z-120113T0000Z/ /O.CON.KLCH.SC.Y.0004.000000T0000Z-120113T0600Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 608 PM CST THU JAN 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...GALE WARNING HAS EXPIRED... THE GALE WARNING IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * WINDS AND SEAS THURSDAY NIGHT: NORTHWEST WINDS 20 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ430-432-435-130115- /O.EXP.KLCH.LO.Y.0002.000000T0000Z-120113T0000Z/ /O.EXP.KLCH.SC.Y.0005.000000T0000Z-120113T0000Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- 608 PM CST THU JAN 12 2012 ...LOW WATER ADVISORY HAS EXPIRED... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE LOW WATER ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE STARTED TO DECREASE AND ARE NOW BELOW ADVISORY CRITERIA. AS THE WINDS DECREASE...TIDE LEVELS WILL RECOVER. $$ GMZ450-452-455-130600- /O.CON.KLCH.SC.Y.0004.000000T0000Z-120113T0600Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- 608 PM CST THU JAN 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * WINDS AND SEAS THURSDAY EVENING: NORTHWEST WINDS 20 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Jan 11, 11:40 PM CST, 4 hours 38 minutes earlier.
Area forecast discussion, Jan 11, 11:40 PM CST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1140 PM CST WED JAN 11 2012
.DISCUSSION...
06Z TAF ISSUANCE.
&&
.AVIATION...
LIGHT S TO SSW WINDS WILL SHIFT TO THE NW BETWEEN 08-10Z AND
INCREASE ~15KTS DURING FROPA...AND INCREASING FURTHER NEAR
20-22KTS WITH GUSTS 28-32KTS EXPECTED AFTER 15Z INTO THE
AFTERNOON HOURS AS STRONG CAA CONTINUES BEHIND THE COLD FRONT.
OTHERWISE...VFR EXPECTED.
DML
&&
.PREV DISCUSSION... /ISSUED 855 PM CST WED JAN 11 2012/
UPDATE...
NO MAJOR CHANGES TO GRIDS. DID UPDATE THE HAZARD GRID TO INCLUDE A
SMALL CRAFT ADVISORY FOR THE COASTAL LAKES AND BAYS STARTING EARLY
WEDNESDAY MORNING INTO WEDNESDAY AFTERNOON.
DISCUSSION...
AS ONE UPPER LEVEL TROF MOVES UP THE EAST COAST...ANOTHER UPPER
LEVEL TROF IS DIGGING SOUTHWARD OUT OF THE PLAINS AND TOWARD THE
FORECAST AREA...LEAVING A DEEP NORTHERLY FLOW FROM CANADA INTO THE
REGION. THE DEEP NORTHERLY FLOW WILL ALLOW A SHARP CANADIAN COLD
FRONT TO MOVE ACROSS THE FORECAST AREA TONIGHT. THE LEADING EDGE
OF THIS COLD FRONT IS LOCATED FROM NORTHEAST TEXAS TO JUST ABOUT
THE HILL COUNTRY...AND SHOULD BE ON THE DOORSTEP OF THE FORECAST AREA
AT MIDNIGHT. EXTRAPOLATION HAS THE FRONT TO AN ALEXANDRIA-LAKE
CHARLES LINE AROUND 4 AM...LAFAYETTE/LOWER ACADIANA BETWEEN 6 AND
7 AM...AND THROUGH THE FORECAST AREA SHORTLY AFTER 8 AM.
WINDS WILL BE THE FIRST ISSUE WITH THE FRONT AS STRONG HIGH BEHIND
IT INCREASES THE PRESSURE GRADIENT. 30 TO 40 MPH WINDS ARE NOTED
AT 92H...OR ROUGHLY 2500 FEET. DAYTIME MIXING BY MID-MORNING
THURSDAY SHOULD HELP BRING SOME OF THESE STRONG WIND GUSTS TO THE
SURFACE...ESPECIALLY FROM THE I-10 CORRIDOR TO THE SOUTH WHERE
PREVIOUS SHIFT HAS ALREADY ISSUED THE WIND ADVISORY AND WILL LET
IT RIDE. ALSO...THE COLD AIR ADVECTION OVER THE GULF WATERS WILL
PROVIDE ENOUGH TURBULENCE FOR FREQUENT WIND GUSTS TO AT OR ABOVE
GALE FORCE. THEREFORE...PREVIOUS SHIFT HAS ALSO ISSUED A GALE
WARNING FOR THURSDAY AND AGAIN WILL LET THAT RIDE.
OTHER HAZARD OF NOTE IS THE LOW WATER ADVISORY FOR THE COASTAL
LAKES AND BAYS DURING THE LOW TIDE ON THURSDAY MORNING INTO EARLY
AFTERNOON. WITH THE STRONG NORTH WIND PUSHING WATER OUT OF THE
SHIP CHANNELS AND AWAY FROM SHORE...ACTUAL TIDE READINGS WILL
APPROACH (-3) MLLW.
EARLIER DISCUSSION ALREADY HIT ON THE POTENTIAL LIKELIHOOD OF A
HARD FREEZE FOR THURSDAY NIGHT INTO FRIDAY MORNING...AND ALTHOUGH
THERE WILL BE VERY LOW RH VALUES ON THURSDAY AFTERNOON AND STRONG
NORTH WINDS...RECENT RAINFALL AND SURFACE GROUND MOISTURE WILL
HOPEFULLY LIMIT ANY CRITICAL FIRE WEATHER CONDITIONS.
RUA
PREV DISCUSSION... /ISSUED 600 PM CST WED JAN 11 2012/
DISCUSSION...
00Z TAF ISSUANCE.
AVIATION...
S TO SSW WINDS 5-7KT WILL SHIFT TO THE NW BETWEEN 08-10Z AND
INCREASE ~15KTS DURING FROPA...AND NEAR 18-20KTS WITH GUSTS
28-32KTS EXPECTED AFTER 15Z INTO THE AFTERNOON HOURS AS STRONG CAA
CONTINUES BEHIND THE COLD FRONT. OTHER THAN A SCT/BKN LAYER
~5000-6000FT...VFR EXPECTED.
DML
PREV DISCUSSION... /ISSUED 349 PM CST WED JAN 11 2012/
DISCUSSION...
MID-AFTERNOON SFC ANALYSIS SHOWS LOW PRESSURE OVER THE OHIO VALLEY
CONTINUING TO PUSH NEWD...TAKING WITH IT THE PERSISTENT WRAP
AROUND LOW CLOUDS WHICH WERE SHROUDING THE NERN PORTIONS OF THE
FORECAST AREA EARLIER...AND SATELLITE IMAGERY NOW SHOWS CLEAR
SKIES PREVAILING OVER THE FORECAST AREA. MEANWHILE NEXT COLD FRONT
CURRENTLY ANALYZED FROM LOW PRESSURE OVER THE WRN GREAT LAKES SWWD
THROUGH NWRN TX. WATER VAPOR IMAGERY SHOWS YESTERDAY'S STORM
SYSTEM TRACKING ENEWD OVER THE MID-SOUTH WHILE THE NEXT STRONG
SHORTWAVE IS EXITING THE ROCKIES. SATELLITE IMAGERY SHOWS THE BULK
OF THE MOISTURE WITH THIS SYSTEM WELL TO OUR NW WITH JUST CIRRUS
STREAMING TOWARD THE FORECAST AREA ATTM.
NO HUGE CHANGES TO THIS FORECAST. FRONTAL BOUNDARY STILL PROGGED
TO CROSS THE AREA LATE TONIGHT IN THE 06Z-12Z TIME FRAME. WITH
LIMITED MOISTURE ACCOMPANYING IT (MEAN RH VALUES AOB 40 PERCENT
WITH PWAT VALUES AROUND 0.60 INCH) EXPECTING A DRY FROPA WITH JUST
A SMALL INCREASE IN CLOUD COVER. INITIAL MAIN STORY WITH THE
FROPA WILL BE THE STRONG NRLY WINDS EXPECTED BEHIND IT. WILL BE
ISSUING A WIND ADVISORY FOR THE SRN 1/2 OF THE AREA WITH SUSTAINED
WINDS AT OR JUST ABOVE THE 20 MPH THRESHOLD EXPECTED BEGINNING
AROUND OR JUST AFTER SUNRISE AND LASTING INTO EARLY AFTERNOON
BEFORE DIMINISHING. NRN 1/2 OF THE AREA WILL BE CLOSE TO THE
THRESHOLD AND WILL NOT BE SURPRISED IF LATER SHIFTS HAVE TO EXPAND
THE ADVISORY NWD. OTHER BIG HEADLINE WILL BE THE COLD TEMPS
TOMORROW NIGHT. CANADIAN AIR MASS ACCOMPANYING THE APPROACHING SFC
HIGH WILL LEAD TO TEMPS FALLING TO THE MID 20S FOR ALL BUT THE SRN
TIER OF ZONES THURSDAY NIGHT/FRIDAY MORNING. FULLY EXPECT LATER
SHIFTS TO ISSUE A HARD FREEZE WARNING FOR THE AREA NORTH OF I-10
TO ACCOUNT FOR THESE FRIGID TEMPS.
DRY AIRMASS WILL LINGER THROUGH THE WEEKEND AS SFC HIGH SHIFTS
ONLY SLOWLY EWD WHILE NWRLY FLOW PERSISTS ALOFT. MOISTURE WILL
BEGIN TO INCREASE ON FRIDAY AS HIGH FINALLY MOVES EAST OF THE AREA
AND AND STORM SYSTEM CROSSING THE WRN CONUS LEADS TO TROFFING AND
A DEVELOPING SRLY FLOW ALOFT. NEXT COLD FRONT IS PROGGED TO CROSS
THE FORECAST AREA ON TUESDAY WITH SHOWERS PROGGED AHEAD OF IT.
ATTM HAVE KEPT POPS ON THE LOW END OF CHANCE TO ACCOUNT. DRY AIR
QUICKLY RE-ESTABLISHES ITSELF BY WEDNESDAY AS HIGH PRESSURE TAKES
BACK OVER.
MARINE...
HAVE ISSUED A GALE WARNING FOR TOMORROW MORNING AND EARLY
AFTERNOON BASED ON FREQUENT GUSTS ABOVE 34 KNOTS. MODELS MAY BE
UNDERCUTTING SUSTAINED WIND POTENTIAL AS CANADIAN AIR MASS
FILTERING OVER WARMER GULF WATERS COULD BE ENOUGH TO PUSH WINDS TO
GALE FORCE...BUT FOR NOW HAVE KEPT SUSTAINED WINDS CLOSER TO 30
KNOTS. WINDS AND GUSTS WILL BEGIN TO SUBSIDE LATE TOMORROW
AFTERNOON AS GRADIENT BEGINS TO RELAX WITH HIGH PRESSURE
APPROACHING. MAINLY LIGHT WINDS WILL PERSIST THROUGH THE WEEKEND
AS THE HIGH SLINKS ACROSS THE NRN GULF...WITH INCREASING SRLY FLOW
EXPECTED BY MONDAY AS THE NEXT STORM SYSTEM WRAPS UP OVER THE
PLAINS.
FIRE WEATHER...
FIRE DANGER WILL BE SLIGHTLY INCREASED ON THURSDAY THANKS TO STRONG
NRLY WINDS BEHIND THE COLD FRONT AND LOW RELATIVE HUMIDITIES.
HOWEVER THE HEAVY RAINS OF MONDAY SHOULD HAVE HELPED MITIGATE THE
DRY GROUND FUELS PRESENT EARLIER. THUS NO RED FLAG/FIRE WEATHER
PRODUCTS ARE PLANNED ATTM.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 43 53 28 56 30 / 0 0 0 10 0
KBPT 42 54 29 56 32 / 0 0 0 10 0
KAEX 40 49 24 53 29 / 10 0 0 10 0
KLFT 45 52 27 54 30 / 0 0 0 10 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY FROM 6 AM TO 3 PM CST THURSDAY FOR THE FOLLOWING
ZONES: ACADIA...CALCASIEU...EAST CAMERON...IBERIA...
JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...ST. MARY...
UPPER ST. MARTIN...VERMILION...WEST CAMERON.
TX...WIND ADVISORY FROM 6 AM TO 3 PM CST THURSDAY FOR THE FOLLOWING
ZONES: JEFFERSON...ORANGE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT
20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA
OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY LA OUT 20 NM...WATERS FROM INTRACOASTAL
CITY TO CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON
LA TO HIGH ISLAND TX FROM 20 TO 60 NM...WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 3 PM THURSDAY TO 4 AM CST FRIDAY FOR
THE FOLLOWING ZONES: WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY LA FROM 20 TO 60 NM.
GALE WARNING FROM 6 AM TO 3 PM CST THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT
20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA
OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY LA OUT 20 NM...WATERS FROM INTRACOASTAL
CITY TO CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON
LA TO HIGH ISLAND TX FROM 20 TO 60 NM...WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 3 PM THURSDAY TO MIDNIGHT CST THURSDAY
NIGHT FOR THE FOLLOWING ZONES: COASTAL WATERS FROM CAMERON
LA TO HIGH ISLAND TX OUT 20 NM...COASTAL WATERS FROM
INTRACOASTAL CITY TO CAMERON LA OUT 20 NM...COASTAL WATERS
FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20
NM...WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO
60 NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO
60 NM.
SMALL CRAFT ADVISORY FROM 3 AM TO 3 PM CST THURSDAY FOR THE
FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE.
SMALL CRAFT ADVISORY FROM 3 AM TO 6 PM CST THURSDAY FOR THE
FOLLOWING ZONES: VERMILION BAY.
&&Hazardous weather outlook, Jan 11, 5:58 AM CST, 22 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 558 AM CST WED JAN 11 2012 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 121200- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 558 AM CST WED JAN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL ADVANCE ACROSS THE AREA TONIGHT FOLLOWED BY A GUSTY NORTHERLY FLOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FREEZING TEMPERATURES ARE EXPECTED AREA-WIDE FRIDAY MORNING AS HIGH PRESSURE OF ARCTIC ORIGIN SLIPS INTO THE AREA. A HARD FREEZE WARNING IS LIKELY TO BE REQUIRED FOR CENTRAL LOUISIANA AND INTERIOR SOUTHEAST TEXAS. A GRADUAL WARMING TREND WILL THEN RETURN FOR THE REMAINDER OF THE WEEK. A FEW SHOWERS WILL BE POSSIBLE MONDAY AND TUESDAY AS A MOIST ONSHORE FLOW DEVELOPS. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL NOT BE REQUIRED. GMZ450-452-455-470-472-475-121200- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 558 AM CST WED JAN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT STRONG WESTERLIES WILL DIMINISH SLIGHTLY TODAY AS A LOW PRESSURE STORM SYSTEM AND YESTERDAYS WEATHER MAKER ADVANCES FURTHER NORTHEAST OF THE REGION. AN ARCTIC COLD FRONT WILL ADVANCE INTO THE GULF WATERS LATER TONIGHT BRINGING A STRONG AND GUSTY OFFSHORE FLOW CONTINUING INTO THURSDAY NIGHT. A SMALL CRAFT CRAFT WILL BE IN EFFECT WITH THE FRONTS PASSAGE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINDS WILL DIMINISH THURSDAY NIGHT WITH HAZARDS ENDING. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL NOT BE REQUIRED. GMZ430-432-435-121200- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- 558 AM CST WED JAN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL ADVANCE ACROSS THE AREA LATE TONIGHT WITH WINDS INCREASING INTO A 15 TO 20 MPH RANGE OVER THE LAKES AND BAYS. SMALL SHOULD EXERCISE CAUTION...HAS BEEN ISSUED. THESE STRONG NORTHERLY WINDS WILL RESULT IN WATER LEVELS LOWERING SIGNIFICANTLY. A LOW WATER ADVISORY HAS BEEN ISSUED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG NORTHERLIES WILL CONTINUE THROUGH FRIDAY WITH A LOW WATER ADVISORY AND SMALL CRAFT EXERCISE CAUTION CONTINUING. WINDS WILL LOWER SIGNIFICANTLY GOING INTO FRIDAY EVENING WITH ALL HAZARDS ENDING. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL NOT BE REQUIRED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 3:58 AM CST | Hard Freeze Warning | LCH | Allen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more | 24 hr |
| Jan 12, 4:18 AM CST | Low Water Advisory | LCH | 14 hr |
Nearby
Small Craft Advisories in Louisiana, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.